MAUDE Adverse Event Report: Medacta International SA M.U.S.T. Polyaxial Pedicle Screw; M.U.S.T. cannulated polyaxial pedicle screw 6x40mm

Medacta International SA M.U.S.T. Polyaxial Pedicle Screw; M.U.S.T. cannulated polyaxial pedicle screw 6x40mm
Model Number 03.52.323
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 08/26/2026
Type of Reportable Event Serious Injury
Event or Problem Description
During revision surgery for an unknown cause, the screw fractured during extraction at the junction between the shaft and the screw head.
 
Additional Manufacturer Narrative
Batch review performed on 11 september 2026 03.52.323 m.U.S.T.Cannulated polyaxial pedicle screw 6x40mm (k141988) lot.2125453: 80 items manufactured and released on 04 november 2021.Expiration date: 18 october 2026.No anomalies found related to the problem.To date, 78 items of the same lot have been sold with no similar reported event during the period of review.R&d analysis the screw fracture occurred just below the spherical head.Two distinct areas can be observed on the fracture surface, which may be indicative of a progressive failure mechanism.No detailed information regarding the indication for the revision surgery is currently available, and no x-rays were provided for evaluation.Based on the available information, it cannot be excluded that the screw was exposed to repeated cyclic loading over time, potentially in association with an incomplete fusion condition.This hypothesis cannot be confirmed in the absence of radiographic and additional clinical information.Nevertheless, the observed fracture appearance is compatible with a possible fatigue-related failure mechanism, where repeated cyclic loading may have progressively propagated a crack until final breakage occurred.Conclusion: the screw breakage is compatible with a fatigue-related fracture due to repeated cyclical loading over time, and this may have involved a lack of fusion, however the specific factors involved cannot be confirmed and the reason for revision surgery was reported as unknown with no clinical data provided.Although a specific root cause cannot be determined, the investigation does not indicate any potential manufacturing related issue or systemic deficiency.

Brand Name
M.U.S.T. Polyaxial Pedicle Screw
Common Device Name
M.U.S.T. cannulated polyaxial pedicle screw 6x40mm
Manufacturer (Section D)
Medacta International SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
Medacta International SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key50946479
Report Number3005180920-2026-00967
Device Sequence Number9499621
Product Code KWQ
UDI-Device Identifier07630030857584
UDI-Public07630030857584
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K141988
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number03.52.323
Device Lot Number2125453
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/21/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/30/2026
Supplement Report FDA Received Date09/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient SexMale